| Catalog Number |
1012580-19 |
| Medical Device Problem Codes |
Failure to Advance (2524); Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal)/stent graft leak and failure to advance; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional graftmaster devices referenced in b5 are filed under separate medwatch report numbers.
Event or Problem Description
It was reported that the procedure was to treat a perforation of a lesion in the mid left anterior descending (mlad) artery.Rotational atherectomy was performed in the mid lad.A 6french (f) guide catheter was advanced via the radial sheath.A whisper guide wire advanced into the large diagonal.A 2.0x12mm over-the-wire (otw) balloon was advanced over the rotational atherectomy wire and used to exchange for a long whisper wire.Flow into the diagonal was compromised and attempted to wire the diagonal using a whisper wire without success due to the anatomy.Eventually resulted in a perforation.A 2.5x38mm non-abbott stent was implanted but perforation persisted.The 3.0x26mm non-abbott stent was implanted but despite efforts at balloon tamponade perforation persisted.The first 2.8x19mm graftmaster covered stent was implanted but could not be delivered distally due to vessel tortuosity and rigid nature of the covered stent.Multiple balloon inflations were performed hoping to obtain adequate hemostasis without success.Unclear if there was a leak in the initial stent.A second 2.8x19mm graftmaster covered stent was implanted at the mid portion but attempted to implant distally but could not get the stent to pass first 2.8x19mm, however, perforation persisted.Another 3.5x19mm graftmaster covered stent was implanted at the proximal but still did not seal the perforation.Multiple balloon inflations were performed after heparin reversal without resolution.At this point there were no other viable options.Patient continued to decline from a hemodynamic standpoint and further interventions were deemed futile.The patient died.Autopsy was not performed.The cause of death was cardiac tamponade, perforation, and cardiogenic shock.In the opinion of the physician, the 3 graftmasters did not cause or contribute to the cardiac tamponade, cardiogenic shock and patient death in any way.No additional information was provided.